Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 6, 2012, 3:27 PM CDT for Collin County, Texas. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2012, 3:27 PM CDT (20:27 UTC)
- Expired
- Aug 6, 2012, 4:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Fort Worth, TX
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:30 PM CDT | TSTM WND DMG | Prosper, TX | SEVERAL 4 INCH DIAMETER TREES DOWN |
| Aug 6, 3:30 PM CDT | TSTM WND GST 60 | Prosper, TX | 60 MPH WIND GUST FROM SPOTTER IN PROSPER |
| Aug 6, 3:36 PM CDT | TSTM WND DMG | 3 Ne Prosper, TX | GARAGE DOOR REPORTED BLOWN IN WITH STREET SIGNS TWISTED AT 1461 AND 2478 IN PROSPER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
629
WWUS84 KFWD 062027
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT MON AUG 6 2012
TXZ093-103-104-062100-
DENTON TX-GRAYSON TX-COLLIN TX-
327 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
NORTHEASTERN DENTON COUNTY
SOUTHWESTERN GRAYSON COUNTY
AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MCKINNEY...MOVING SOUTH AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CELINA...FRISCO...GUNTER...
MCKINNEY AND PROSPER.
VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3348 9666 3324 9654 3313 9684 3325 9697
3342 9694 3353 9694
TIME...MOT...LOC 2027Z 005DEG 12KT 3332 9678
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:21 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 6, 12:21 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1221 PM CDT MON AUG 6 2012 .AVIATION... CONCERNS THROUGH SUNSET WILL BE ISOLATED STORM DEVELOPMENT AND BACKING OF WINDS FROM WSW TO SELY BY 00Z TUESDAY. WEAK SHORTWAVE CONTINUES TO DROP SWD ACROSS E TX WITH A WEAKENING MORNING STORMS OCCURRING BETWEEN KSLR AND KPSN. ALL TERMINALS ARE JUST OUTSIDE OF THE HIGH CLOUD CANOPY WILL LIKELY SEE DIFFERENTIAL HEATING AND AGEOSTROPHIC LIFTING PROCESSES AS THE AFTERNOON PROGRESSES. THERE ARE INDICATIONS FROM THE RAP AND NORMAN WRF MODELS THAT ISOLATED STORMS WILL BECOME MORE EVIDENT BY MAX HEATING OR MID AFTERNOON. WITH A VERY MOIST AND TROPICAL AIRMASS IN PLACE...PRECIP LOADING COULD RESULT IN GUSTY DOWNBURSTS IN EXCESS OF 40 KTS POSSIBLE. ONLY DIFFERENCE IS WACO WILL LIKELY SEE THEIR BEST POTENTIAL LATER IN DAY...BETWEEN 21Z-01Z. OTHERWISE...VFR FORECAST CONTINUES WITH LIGHT SWLY FLOW BECOMING SELY BY SUNSET...THEN SWLY BY DAYBREAK TUESDAY. 05/ && .UPDATE... A WEAK BOUNDARY REMAINS ACROSS THE NORTHEASTERN ZONES AT MIDDAY. THE MAIN CHANGE TO THE FORECAST WAS TO ADD ISOLATED THUNDERSTORMS TO THE WEST WHERE THE HIGH RESOLUTION RAPID REFRESH IS SHOWING SOME THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. HAVE ALSO ADJUSTED THE HOURLY TEMPERATURES IN THE NORTHEAST WHERE CLOUD COVER AND EARLIER PRECIPITATION HAVE SLOWED THE WARM UP. 58 && .PREV DISCUSSION... /ISSUED 413 AM CDT MON AUG 6 2012/ NORTH TO NORTHWEST FLOW ALOFT WILL REMAIN OVER NORTH TEXAS THROUGH THE WEEK AS UPPER LEVEL HIGH PRESSURE REMAINS CENTERED NEAR THE FOUR CORNERS REGION. THIS PATTERN WILL RESULT IN SEASONALLY HOT TEMPERATURES AND SOME LOW RAIN/THUNDERSTORM CHANCES THROUGH MUCH OF THE WEEK. A WEAK COLD FRONT THAT HAD MOVED INTO NORTH TEXAS ON SUNDAY WAS LOCATED NEAR A SHERMAN TO SULPHUR SPRINGS LINE EARLY THIS MORNING. THIS FRONT IS PROGGED TO SLOWLY BACKDOOR THE EASTERN COUNTIES OF NORTH TEXAS THROUGH TUESDAY. THE FRONT WILL CONTINUE TO ACT AS A FOCUSING MECHANISM FOR SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THERE IS ALSO A SMALL CHANCE THAT SOME SHOWERS AND THUNDERSTORMS COULD MOVE ACROSS THE WESTERN AND NORTHERN PORTIONS OF NORTH TEXAS DURING THE OVERNIGHT/MORNING HOURS TONIGHT THROUGH THURSDAY MORNING...AS AFTERNOON CONVECTION ACROSS THE CENTRAL PLAINS MOVES SOUTH/SOUTHEAST DURING THE OVERNIGHT HOURS. FOR NOW WE WILL KEEP ALL POPS LOW WITH ONLY WEAK FORCING EXPECTED AND A VERY DRY SOLUTION FROM THE ECMWF. UPPER LEVEL HIGH PRESSURE WILL BUILD BACK TO THE EAST BY THE WEEKEND WHICH SHOULD DECREASE RAIN CHANCES DUE TO INCREASED LARGE SCALE SUBSIDENCE. HIGH TEMPERATURES THROUGH THE WEEK WILL RANGE FROM THE MIDDLE 90S TO AROUND 101 WITH OVERNIGHT LOWS FROM THE MIDDLE 70S TO NEAR 80. THE ONLY LOCATIONS THAT WILL SEE AFTERNOON HEAT INDEX VALUES UP TO 106 WILL BE THE EASTERN ZONES DUE TO SLIGHTLY BETTER MOISTURE. THEREFORE...WILL KEEP THE HEAT ADVISORY THROUGH TUESDAY JUST FOR THE EXTREME EASTERN COUNTIES OF NORTH TEXAS. HOWEVER...OVERNIGHT LOWS MAY BE SLIGHTLY SHY OF REACHING CRITERIA IN SOME SPOTS. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 102 80 101 79 101 / 20 20 10 20 20 WACO, TX 100 77 102 80 100 / 20 20 10 10 20 PARIS, TX 98 76 99 75 98 / 20 20 10 10 20 DENTON, TX 102 77 102 76 101 / 20 10 10 20 20 MCKINNEY, TX 99 76 99 76 99 / 20 20 10 20 20 DALLAS, TX 101 82 101 80 100 / 20 20 10 20 20 TERRELL, TX 100 76 100 76 98 / 20 20 20 20 20 CORSICANA, TX 100 76 100 76 99 / 20 20 20 10 20 TEMPLE, TX 101 76 100 76 99 / 20 10 10 20 20 MINERAL WELLS, TX 101 78 101 78 102 / 10 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ107-122-123-135- 146>148-160>162-174-175. && 05/58
Hazardous weather outlook, Aug 6, 3:17 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT MON AUG 6 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 317 PM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH THIS EVENING...WITH BEST CHANCES NORTH OF A GRAHAM...TO GRANBURY...TO ATHENS LINE. GUSTY DOWNBURST WINDS TO 50 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH STRONGER STORMS. ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS NORTHWEST TEXAS AFTER MIDNIGHT. A HEAT ADVISORY REMAINS IN EFFECT ALONG AND EAST OF A SULPHUR SPRINGS...TO CORSICANA...TO CAMERON LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8 PM TUESDAY EVENING FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO CAMERON LINE. A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS TUESDAY THROUGH FRIDAY. GUSTY DOWNBURST WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS EACH DAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH SUNSET THIS EVENING. 05/
In the hours before
Special weather statement, Aug 6, 3:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 319 PM CDT MON AUG 6 2012 TXZ103-062045- DENTON TX- 319 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN DENTON COUNTY AT 319 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF DENTON...MOVING SOUTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CORINTH...DENTON...KRUM... SANGER AND SHADY SHORES. VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3315 9703 3310 9733 3333 9738 3341 9714 TIME...MOT...LOC 2019Z 347DEG 9KT 3326 9722
Special weather statement, Aug 6, 3:27 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT MON AUG 6 2012
TXZ093-103-104-062100-
DENTON TX-GRAYSON TX-COLLIN TX-
327 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
NORTHEASTERN DENTON COUNTY
SOUTHWESTERN GRAYSON COUNTY
AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MCKINNEY...MOVING SOUTH AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CELINA...FRISCO...GUNTER...
MCKINNEY AND PROSPER.
VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3348 9666 3324 9654 3313 9684 3325 9697
3342 9694 3353 9694
TIME...MOT...LOC 2027Z 005DEG 12KT 3332 9678The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:57 PM CDT | Special Weather Statement | FWD | Delta | 33 min |
| Aug 5, 9:36 PM CDT | Special Weather Statement | FWD | Delta | 24 min |
| Aug 5, 10:14 PM CDT | Special Weather Statement | FWD | Fannin | 31 min |
| Aug 6, 3:19 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Aug 6, 3:53 PM CDT | Special Weather Statement | FWD | Collin | 22 min |
| Aug 6, 4:04 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Aug 6, 4:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Aug 6, 4:33 PM CDT | Special Weather Statement | FWD | Jack | 27 min |
| Aug 6, 4:36 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Aug 6, 4:45 PM CDT | Special Weather Statement | FWD | Grayson | 30 min |
| Aug 6, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 39 min |
| Aug 6, 4:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 48 min |
| Aug 6, 5:16 PM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| Aug 6, 5:24 PM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| Aug 6, 5:31 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 6, 5:44 PM CDT | Special Weather Statement | FWD | Hunt | 31 min |
| Aug 6, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 34 min |
| Aug 6, 6:01 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 6, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 42 min |
| Aug 6, 6:30 PM CDT | Special Weather Statement | FWD | Parker | 30 min |
| Aug 6, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 29 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.